“School of Mathematics”

Back to Papers Home
Back to Papers of School of Mathematics

Paper   IPM / M / 15982
School of Mathematics
  Title:   A jet bundle approach to the variational structure of nonhomologic mechanical systems
  Author(s):  Mahdi Khajeh Salehani
  Status:   Published
  Journal: Reports on Mathematical Physics
  Vol.:  83
  Year:  2019
  Pages:   373-385
  Supported by:  IPM
he aim of this paper is to study the geometry of nonholonomic mechanical systems in the realms of geometric mechanics and geometric analysis. This work was intended as an attempt at bringing together these two areas, in which geometric methods play the major role, in the study of nonholonomic systems. In this paper, we explore the geometry of Lagrangian mechanical systems subject to nonholonomic constraints using various bundle and variational structures intrinsically present in the nonholonomic setting. We consider the constrained Hamel equations of motion in a way that aids the analysis and helps to highlight the variational structure of such equations. To illustrate results of this work and as an application of the constrained Hamel formalism discussed in this paper, we conclude with taking the balanced Tennessee racer into consideration.

Download TeX format
back to top
scroll left or right